Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 99, NWS Grand Rapids, MI

November 27, 2021

NWS Grand Rapids, MI issued this small craft advisory at Nov 27, 2021, 3:21 AM EST. It took effect at Nov 28, 2021, 4:00 AM EST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2021, 3:21 AM EST (08:21 UTC)
In effect from
Nov 28, 2021, 4:00 AM EST
Expired
Nov 29, 2021, 3:44 AM EST
In force
24 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

825 
WHUS73 KGRR 270821
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
321 AM EST Sat Nov 27 2021

LMZ844>849-271630-
/O.NEW.KGRR.SC.Y.0099.211128T0900Z-211129T1200Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
321 AM EST Sat Nov 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 7 AM EST
MONDAY...

* WHAT...Northwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 6 to 9 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...From 4 AM Sunday to 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
8 follow-up statements
127 
WHUS73 KGRR 271504
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1004 AM EST Sat Nov 27 2021

LMZ844>849-272315-
/O.CON.KGRR.SC.Y.0099.211128T0900Z-211129T1200Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1004 AM EST Sat Nov 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO
7 AM EST MONDAY...

* WHAT...Northwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 6 to 9 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...From 4 AM Sunday to 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
293 
WHUS73 KGRR 272041
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
341 PM EST Sat Nov 27 2021

LMZ844>849-280445-
/O.CON.KGRR.SC.Y.0099.211128T0900Z-211129T1200Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
341 PM EST Sat Nov 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM SUNDAY TO
7 AM EST MONDAY...

* WHAT...Northwest winds 15 to 25 knots with gusts up to 30 
  knots and waves 6 to 9 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...From 4 AM Sunday to 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
226 
WHUS73 KGRR 280841
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
341 AM EST Sun Nov 28 2021

LMZ844>849-282200-
/O.CON.KGRR.SC.Y.0099.211128T0900Z-211129T1200Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
341 AM EST Sun Nov 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...Northwest winds 15 to 25 knots with gusts around 30 knots
  and waves 6 to 10 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...From 4 AM Sunday to 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
522 
WHUS73 KGRR 281551
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1051 AM EST Sun Nov 28 2021

LMZ844>849-290000-
/O.CON.KGRR.SC.Y.0099.000000T0000Z-211129T1200Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1051 AM EST Sun Nov 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...Northwest winds 15 to 25 knots with gusts up to 35 
  knots and waves 6 to 9 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
850 
WHUS73 KGRR 282042
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
342 PM EST Sun Nov 28 2021

LMZ844>849-290445-
/O.CON.KGRR.SC.Y.0099.000000T0000Z-211129T1200Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
342 PM EST Sun Nov 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...Northwest winds 15 to 25 knots with gusts up to 35 
  knots and waves 6 to 9 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
807 
WHUS73 KGRR 282152
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
452 PM EST Sun Nov 28 2021

LMZ844>849-290600-
/O.CON.KGRR.SC.Y.0099.000000T0000Z-211129T1200Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
452 PM EST Sun Nov 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...Northwest winds to 30 knots and waves 6 to 9 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
303 
WHUS73 KGRR 290313
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
1013 PM EST Sun Nov 28 2021

LMZ844>849-291115-
/O.CON.KGRR.SC.Y.0099.000000T0000Z-211129T1200Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
1013 PM EST Sun Nov 28 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

* WHAT...Waves 3 to 6 feet.

* WHERE...St Joseph to Manistee.

* WHEN...Until 7 AM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
115 
WHUS73 KGRR 290844
MWWGRR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Grand Rapids MI
344 AM EST Mon Nov 29 2021

LMZ844>849-292130-
/O.CAN.KGRR.SC.Y.0099.000000T0000Z-211129T1200Z/
/O.NEW.KGRR.SC.Y.0100.211129T2200Z-211201T0500Z/
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
344 AM EST Mon Nov 29 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS EVENING TO 
MIDNIGHT EST TUESDAY NIGHT...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Northwest winds 10 to 20 knots with gusts up to 30 knots
  and waves 3 TO 6 feet expected.

* WHERE...St Joseph to Manistee.

* WHEN...From 5 PM this afternoon to midnight EST Tuesday night.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Winds and waves have been quickly
  decreasing this morning. Therefore, the Small Craft Advisory
  that had been in effect has been cancelled. A new Small Craft 
  Advisory is now in effect starting this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

HLO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 12:55 AM EST, 2 hours 26 minutes earlier.

Area forecast discussion, Nov 27, 12:55 AM EST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
1255 AM EST Sat Nov 27 2021

LATEST UPDATE...
Aviation

.DISCUSSION...(This evening through next Friday)
Issued at 327 PM EST Fri Nov 26 2021

-- Accumulating Snow Saturday --

The first of a pair of clippers this weekend is on track to
produce snow across the majority of central to southern Michigan
Saturday afternoon into the evening. Deep moisture and a period of
moderate lift in the mid-upper levels will be present as the wave
moves through. The DGZ will be saturated and undergoing lift, and
the snow crystals from the DGZ will fall through a deeper and
saturated isothermal layer of about -5 C.

The members of the 12Z HREF have converged on the I-96 corridor
and about 30-50 miles north and south of there receiving the bulk
of the precipitation for the day... about 0.15 to 0.25 QPF, and
snow/liquid ratio in the ballpark of 10 to 1... so generally 1 to
2 inches of snow with isolated 3 possible. The ECMWF ensembles a
running a little farther north with the precip compared to the
HREF. Forecast snow amounts are a little less confident and
subject to change for areas south/west of Kalamazoo and north of
Clare, where they will be near the edge of the precip swath which
could have a sharp gradient much of the time. Temperatures support
snow impacts to road conditions, starting near or just above 32
degrees then only cooling into the evening, likely allowing roads
to become slushy or snow- covered. Can't rule out some lingering
light freezing drizzle late Saturday night as ice-bearing clouds
peel away.

-- Additional Snow Chances Early Next Week --

The second and more robust clipper moves through Michigan on
Sunday, likely a little farther north than the first. The bulk of
the system- driven snow will likely stay north of the area, but
then inversion heights Sunday afternoon may climb well into the
DGZ with NW flow, so lake effect showers will be the possible.

Most but not all GFS and ECMWF ensembles give us another chance
of light snow Monday during the day into the evening as another
weak shortwave clipper moves through.

-- Warming Trend Possible in the Middle of the Week --

The upper level pattern across North America trends a little more
zonal toward the middle of next week. Warmer-than-normal air may
brush us for a couple days before a tendency for synoptic- scale
troughing reestablishes itself across the region.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1243 AM EST Sat Nov 27 2021

VFR conditions are expected to persist through early Saturday
morning before a low pressure system moving through the area
spreads snow into the terminals. There is good confidence with
precipitation falling as all snow this afternoon and evening,
before mid-level moisture starts to strip away and we see
potential for light freezing drizzle, most likely after midnight
Saturday night.

Moisture and lift will allow snow showers to begin at the
terminals by 14-16Z, with the steadier snow and MVFR
visibilities/ceilings looking likely during the afternoon and
evening. A period of IFR ceilings, and potentially visibilities
below 1/2 mile, looks possible during the evening, and have added
the lower ceilings to the TAFs. Most terminals look to pick up
2-3 inches of snow by evening, with lighter amounts currently
forecast towards BTL and AZO. We are still seeing subtle shifts
with where models place best forcing and highest snow amounts, and
adjustments to the TAFs are certainly possible the next few
cycles.

&&

.MARINE...
Issued at 327 PM EST Fri Nov 26 2021

Webcams show waves diminishing from 3-5 feet down to 2-4 feet in
line with the wave model's expectations this evening. Conditions
hazardous to small craft will develop late Saturday night through
Sunday night, and a period of gale-force gusts from the northwest
on Sunday is not out of the question.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...None.
&&

DISCUSSION...CAS
AVIATION...HLO
MARINE...CAS
Hazardous weather outlook, Nov 26, 3:31 PM EST, 11 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
331 PM EST Fri Nov 26 2021

MIZ037>040-043>046-050>052-056>059-064>067-071>074-270900-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
331 PM EST Fri Nov 26 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Snow will likely create slippery travel conditions from Saturday
afternoon through Sunday. Additional snow showers are possible
Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-270900-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
331 PM EST Fri Nov 26 2021

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Winds and waves will be hazardous to small craft on Sunday, with a
few gale force gusts possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 3:19 AM ESTWinter Weather AdvisoryGRRAllegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more19 hr

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.